MAUDE Adverse Event Report: ST. JUDE MEDICAL ENGAGE TR INTRODUCER; INTRODUCER, CATHETER

ST. JUDE MEDICAL ENGAGE TR INTRODUCER; INTRODUCER, CATHETER
Model Number C408536
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2018
Type of Reportable Event Malfunction
Event or Problem Description
The engage tr introducer was used in procedure and fractured near the proximal base of the device when attempting to insert into the patient.It is unknown how the procedure was completed.No additional information is expected.Patient's information (e.G.Age, weight, gender, ethnicity, race, patient's initials) cannot be handled by abbott in absence of patient's written consent as required by the personal data protection national legislation.National legislation prevents the recording of such information.A written consent has not been obtained in this case; therefore, this information is not available.
 
Additional Manufacturer Narrative
Product evaluation: the reported event of hemostasis hub detachment was confirmed.Visual inspection revealed that the hemostasis hub had been detached and separated from the sheath tubing; a crease parallel with the sheath was noted at the proximal end of the sheath.Additional investigation revealed the header was formed properly and had elongated prior to separating.The header condition met vision system specifications post tensile testing.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the received condition of the device and the information provided, the cause of the detached hemostasis hub remains unknown.The engage introducer sheath instruction for use (ifu) states to advance dilator/sheath assembly with a twisting motion to avoid damage to the sheath or vessel.

Brand Name
ENGAGE TR INTRODUCER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key7900183
Report Number3005334138-2018-00327
Device Sequence Number11150913
Product Code DYB
UDI-Device Identifier05414734030403
UDI-Public05414734030403
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K093130
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberC408536
Device Catalogue NumberC408536
Device Lot Number6450782
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/11/2018
Supplement Date Received by Manufacturer11/26/2018
Initial Report FDA Received Date09/21/2018
Supplement Report FDA Received Date12/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;